| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified external iliac artery.A 10.0 x 20, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 15 atmospheres for 2 seconds, the balloon ruptured vertically.The device was removed from the patient and the procedure was completed with different device.No patient complications nor injuries were reported.The patient condition was good.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 34mm in length and extended from a position 6mm proximal of the proximal markerband to 11mm distal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.